Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

August 19, 2011Monmouth County, Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 19, 2011, 2:48 AM EDT for Monmouth County, Ocean County, New Jersey. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 2:48 AM EDT (06:48 UTC)
Expired
Aug 19, 2011, 3:45 AM EDT
In force
57 min
Issued by
NWS Philadelphia/Mount Holly

Counties Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 41 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 6.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1443 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WWUS81 KPHI 190648
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 AM EDT FRI AUG 19 2011

NJZ012>015-020-026-190745-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-OCEAN NJ-
WESTERN MONMOUTH NJ-
248 AM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT MERCER...MIDDLESEX...MONMOUTH AND
OCEAN COUNTIES...

AT 245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF
NEW BRUNSWICK TO 6 MILES WEST OF TOMS RIVER...MOVING NORTHEAST AT 10
MPH. THE THUNDERSTORMS WILL BE NEAR JACKSONS MILLS...JACKSON...
LEISURE KNOLL...HOLIDAY HEIGHTS AROUND 255 AM...LEISURE VILLAGE
WEST-PINE LAKE PARK...HOLIDAY CITY SOUTH...CEDAR GLEN WEST...
BEACHWOOD AROUND 300 AM...SOUTH TOMS RIVER AND SILVER RIDGE AROUND
305 AM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

ISOLATED SOUTHWEST WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH 
THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4015 7402 3995 7405 3988 7413 3983 7429
      4017 7464 4044 7424 4046 7412 4041 7399
      4047 7401 4047 7399 4041 7396 4032 7396

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:09 AM EDT, 39 minutes earlier.

Area forecast discussion, Aug 19, 2:09 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
209 AM EDT FRI AUG 19 2011

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY EXISTS FROM NEAR WASHINGTON DC TO DOVER
DELAWARE TO NEAR ATLANTIC CITY AND WILL BE THE FOCUS PERIODS OF
HEAVY THUNDERSTORMS THROUGH TODAY. THIS FRONT MAY CONTINUE TO BE
FOCUS OF STORMS THROUGH THE WEEKEND...IF IT DOESNT DISSIPATE. A
STRONGER COLD FRONT IS FORECAST TO CROSS THE AREA LATER SUNDAY.
COMFORTABLY WARM SUMMER WEATHER SHOULD FOLLOW MONDAY AND TUESDAY
AS HIGH PRESSURE IN THE OHIO VALLEY SPRAWLS EASTWARD. THE HIGH
MOVES OFFSHORE WEDNESDAY RESUMING A VERY WARM HUMID SUMMER PATTERN.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
SEE THE HYDROLOGY SECTION BELOW FOR ADDED DETAIL ON THE FLASH FLOOD
WATCH FOR MUCH OF OUR AREA FROM LATE TONIGHT INTO OR THROUGH FRIDAY
NIGHT.

AS YOU ARE PROBABLY AWARE...MODEL CONVECTIVE QPF IS WOEFULLY INADEQUATE
IN THIS PATTERN WHERE THERE IS MORE THAN MEETS THE EYE. BASICALLY
A COOLER THICKNESS PATTERN WITH PWAT NEAR 1.5 INCHES WHICH STILL
YIELDS EXCESSIVE RAINFALL. TODAYS NEARLY 2 INCHES IN PHL IS NOT A
RECORD BUT ESTABLISHED AN NEW RECORD MONTHLY TOTAL FOR PHL AND AN
RER WILL POST SHORTLY.

A FRONTAL BOUNDARY EVIDENT LAST NIGHT IN SOUTHERN PA AND WHICH
WASHED OUT DURING THURSDAY BUT HAS REFORMED PER THE SYNOPSIS SECTION.
IT FOCUS'S WAA HEAVY QPF OVERNIGHT.

OUR RADAR STP'S ARE WAY OVER DONE AND WE ARE RELYING ON FFMP AND
HYDROVIEW CHECKS FOR THE MORE SERIOUS WARNING THRESHOLDS BUT SO
FAR...SO GOOD...JUST URBAN POOR DRAINAGE. WORST SHORT TERM RFALL
SO FAR MIGHT BE NEAR TALLEYVILLE IN FAR NORTHERN NEW CASTLE COUNTY DE.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM SATURDAY/...
LOW PRESSURE SURFACE AND ALOFT WILL MOVE INTO WESTERN PORTIONS OF
OUR AREA DURING FRIDAY MORNING...WITH THE NAM INDICATING A SURFACE
LOW OVER THE CHESAPEAKE AND NORTHEASTERN MARYLAND REGION FRIDAY
AFTERNOON. ONGOING SCATTERED TO BROKEN SHOWERS AND THUNDERSTORMS
FROM LATE TONIGHT WILL BLEED INTO FRIDAY MORNING...WITH ACTIVITY
EXPECTED TO GROW SOUTH AND EAST INTO THE AFTERNOON. AGAIN...WITH
HIGH PRECIPITABLE WATER VALUES AND RATHER SLOW-MOVING CELLS WHICH
MAY TEND TO CLUSTER...EXCESSIVE RAINFALL IS NOT OUT OF THE
QUESTION...ALTHOUGH THE FLASH FLOOD WATCH IS JUST ABOVE THE
LOW-CONFIDENCE THRESHOLD.

NAM MOS WAS MORE AGGRESSIVE WITH CLOUDS AND PRECIPITATION...AND
HENCE FORECAST LOWER HIGH TEMPERATURES. A BLEND WITH THE WARMER GFS
MOS WAS USED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THIS TIME FRAME CONTINUES THE UNSETTLED THEME WITH UPPER-LEVEL
TROUGHING ACROSS THE NORTHEAST AND MID ATLANTIC. IN ADDITION, A
SURFACE BOUNDARY WILL BE IN THE AREA TO START BEFORE A STRONGER
FRONT MOVES THROUGH LATE SUNDAY. WHILE THE LARGE SCALE PICTURE
IS GENERALLY AGREED UPON BY THE GUIDANCE, THERE IS LOWER CONFIDENCE
REGARDING THE DETAILS. THE STRONGER FRONT SHOULD SWEEP EAST OF THE
AREA BY EARLY MONDAY WITH LARGE HIGH PRESSURE BUILDING IN FROM THE
WEST TUESDAY AND WEDNESDAY. THIS SHOULD BRING MUCH DRIER AIR INTO
THE REGION FOR A FEW DAYS BEFORE SOMEWHAT OF A RETURN FLOW STARTS
DEVELOPING TOWARD THURSDAY.

FRIDAY NIGHT AND SATURDAY...AN UPPER TROUGH REMAINS ACROSS THE AREA
WITH A SURFACE BOUNDARY STALLED IN THE VICINITY. A WEAK SURFACE LOW
SHOULD TEND TO TRACK GENERALLY ACROSS THE DELMARVA REGION AS WELL.
SEVERAL SHORT WAVES EMBEDDED IN THE WEST/NORTHWEST FLOW WILL TEAM UP
WITH SURGES OF WAA AND MOISTURE ADVECTION TO INITIATE CONVECTION.
THE GREATEST CONCENTRATION OF CONVECTION SHOULD BE IN THE AFTERNOON
AND EVENING HOURS. HOWEVER, DEPENDING ON THE TIMING OF ANY SUBTLE
SHORT WAVES TEAMING UP WITH AT LEAST MID LEVEL INSTABILITY COULD
KEEP ISOLATED TO SCATTERED CONVECTION GOING DURING THE NIGHT. PW
VALUES ARE FORECAST TO BE AROUND 1.5 INCHES, THEREFORE LOCALLY HEAVY
CONVECTIVE RAIN WILL BE POSSIBLE. THE CONVECTION MAY TEND TO BE LESS
ON SATURDAY AS THE TROUGH AXIS SHIFTS EAST. THE GFS MAY BE OVERDONE
AS A RESULT WITH THE CONVECTION. BASED ON THE FLOW, CONVECTIVE
ELEMENTS MAY STILL BE SLOW MOVERS FRIDAY NIGHT THUS LOCALLY
ENHANCING THE RAINFALL RATES. GIVEN THE WEALTH OF RAIN THAT HAS
FALLEN ACROSS MANY AREAS THUS FAR THIS MONTH, A PORTION OF THE FLASH
FLOOD WATCH FROM THE NEAR/SHORT TERMS WILL BE IN EFFECT UNTIL 10Z
SATURDAY.

SUNDAY AND MONDAY...A MORE SIGNIFICANT UPPER-LEVEL TROUGH WILL MOVE
THROUGH SUNDAY AND SUNDAY NIGHT. THIS WILL DRIVE A STRONGER SURFACE
COLD FRONT ACROSS THE REGION. AS THE HEIGHTS FALL MORE
SUBSTANTIALLY AND A BELT OF STRONGER MID LEVEL FLOW ACCOMPANIES THE
TROUGH, A MORE ORGANIZED CONVECTIVE THREAT MAY UNFOLD. AT LEAST
SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED SUNDAY AND
SUNDAY NIGHT WITH THE COLD FRONT AND POSSIBLY EVEN INITIALLY WITH A
LEE SIDE TROUGH OR LEAD WEAK SURFACE DISTURBANCE. LOCALLY HEAVY RAIN
WILL AGAIN BE POSSIBLE WITHE SOME SIGNALS IN THE MODEL GUIDANCE
POINTING TO SOME ORGANIZED CLUSTERS OF STRONGER CONVECTION. AT THIS
POINT, THE 12Z NAM LOOKS OVERDONE WITH ITS STRONGER AND MORE
CONSOLIDATED SURFACE REFLECTION SUNDAY AFTERNOON. THE FRONT SHOULD
BE SHUNTED TO OUR EAST EARLY MONDAY MORNING AS LARGE HIGH PRESSURE
ARRIVES FROM THE WEST. SOME MODEL GUIDANCE LINGERS THE FRONT BACK
SOME MONDAY WHICH WOULD ALLOW FOR ISOLATED CONVECTION, HOWEVER FOR
NOW WE WILL PUSH THE FRONT FAR ENOUGH EAST AND JUST KEEP A SLIGHT
CHC POP MAINLY INLAND.

TUESDAY THROUGH THURSDAY...HIGH PRESSURE IS FORECAST TO SETTLE
ACROSS THE AREA TUESDAY AND WEDNESDAY BEFORE SETTLING TO THE
SOUTHEAST THURSDAY. THIS ALONG WITH THE ASSOCIATED AIRMASS WITH THE
LARGE SURFACE HIGH WOULD BRING MUCH DRIER AIR INTO OUR REGION.
THEREFORE, WE FAVORED A DRY FORECAST AND LOWER DEW POINTS. WE MAY
START TO GET SOME RETURN FLOW BY THURSDAY AS THE SURFACE HIGH BEGINS
TO ELONGATE AND SHIFT TO OUR SOUTH AND EAST.

FOR SUNDAY NIGHT THROUGH THURSDAY, WE INITIALIZED WITH HPC GUIDANCE
/A BLEND OF THE GEFS AND ECMWF ENSEMBLE MEAN/ THEN MADE SOME MAINLY
MINOR TWEAKS BASED ON ADDITIONAL COLLABORATION.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THROUGH 12Z...VFR EXCEPT IFR CONDS IN TSTMS...MAINLY KPNE-KPHL-KACY
KILG. LIGHT WIND.

AFTER 12Z FRIDAY...VFR EXCEPT IFR CONDS IN TSTMS...ESPECIALLY SE
PA...S 1/2 NJ NE MD AND N DEL.

OUTLOOK...
FRIDAY NIGHT...LOCALLY SUB-VFR DUE TO ANY SHOWERS AND THUNDERSTORMS
AND PERHAPS SOME FOG.

SATURDAY...GENERALLY VFR WITH LOW CONFIDENCE REGARDING ANY LINGERING
CONVECTION.

SUNDAY...A STRONGER COLD FRONT MOVES INTO THE AREA WITH AT LEAST
SCATTERED SHOWERS AND THUNDERSTORMS. SUB-VFR CONDITIONS ARE
ANTICIPATED WITH ANY SHOWERS AND THUNDERSTORMS.

MONDAY AND TUESDAY...VFR AS HIGH PRESSURE BUILDS IN, HOWEVER CANNOT
RULE OUT SOME LOCALIZED EARLY MORNING FOG.

&&

.MARINE...
NO HEADLINES THROUGH AT LEAST FRIDAY NIGHT.

MAIN HAZARD IS TSTMS WITH POSSIBLE GUSTS 30 KNOTS.

SE SWELL OF 1-2 FT CONTINUES.

FRONTAL BOUNDARY SHOULD BECOME ESTABLISHED VICINITY ATLANTIC CITY
WEST TO THE MARYLAND-PA BORDER BY MORNING WITH LIGHT SOUTH WIND
TO ITS SOUTH AND E-SE TO ITS NORTH.

OUTLOOK...
THE WINDS AND SEAS ARE ANTICIPATED TO REMAIN BELOW SMALL CRAFT
ADVISORY FRIDAY NIGHT THROUGH TUESDAY. A WEAK FRONT NEAR THE AREA
FRIDAY NIGHT SHOULD FOCUS SOME SHOWERS AND THUNDERSTORMS WITH
POTENTIALLY LOCALLY ENHANCED WINDS AND SEAS. SOME WEAKNESS MAY STILL
BE IN THE VICINITY SATURDAY, THEREFORE CANNOT RULE OUT AN ISOLATED
SHOWER OR THUNDERSTORM. A STRONGER COLD FRONT WILL APPROACH SUNDAY
THEN SWEEP EAST OF THE AREA BY EARLY MONDAY. THE SOUTHERLY FLOW
AHEAD OF THE FRONT SHOULD INCREASE SOME SUNDAY BUT SHOULD REMAIN
UNDER 25 KNOTS. THE NAM SEEMS TO ROBUST WITH THE SURFACE REFLECTION
ALONG THE FRONT. HIGH PRESSURE BUILDS IN TUESDAY AND WEDNESDAY WITH
A GENERAL OFFSHORE FLOW. OCEAN SEAS SHOULD TOP OUT NO HIGHER THAN
4 FEET.

&&

.HYDROLOGY...
GROUND IS NEARLY SATURATED AND GRIDDED FFG COMBINED WITH FFMP
WILL ASSIST ON FUTURE WARNINGS.

PWAT NEAR 1.5 INCHES IN BENIGN PATTERN OF UNSTABLE LAPSE RATES AND
PULSES OF GENERALLY SLOW MOVING CONVECTION. IF WE FOCUS ON A FRONT
IT WONT BE IMPOSSIBLE TO SEE 5 INCHES OF RAIN BETWEEN 1 AM AND 1PM
FRIDAY. FOR NOW MAX 4 INCHES IN THE FFA.

AS YOU KNOW...MODEL GUIDANCE IS WOEFULLY UNDERDONE ON QPF. MASS FIELDS
ARE BEING USED...INCLUSIVE OF KI/TT AND WEAK SFC CONVERGENT FORCING
AS WELL AS 700 STEERING CURRENTS. AM TRIPLING THE GFS AMTS...ALL MODELS
ARE BIASED LOW ON CONVECTIVE RELATED QPF...ESPECIALLY THE ECMWF.
THE GFS IS BEST OF THE NCEP MODELS BUT AGAIN WAY TOO CONSERVATIVE.

SUNDAY?: MAY NEED TO BE WATCHED FOR A BIGGER 12 HR CONCENTRATED
WIDESPREAD EVENT.

&&

.CLIMATE...
PHL: 12.24 SO FAR THIS MONTH WITH THE 1.98 SO FAR TODAY. RER WILL
POST SHORTLY. DAILY RECORD IS 2.54 IN 1901.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ054-055-060>062.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ067>071.
NJ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NJZ001-007>010-012.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ013>027.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012.
MARINE...NONE.

&&

SYNOPSIS...DRAG/GORSE 208A
NEAR TERM...DRAG/O'HARA 208A
SHORT TERM...
LONG TERM...GORSE
AVIATION...DRAG/GORSE/O'HARA 208A
MARINE...DRAG/GORSE 208A
HYDROLOGY...208A
CLIMATE...208A
Hazardous weather outlook, Aug 18, 3:47 PM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT THU AUG 18 2011

NJZ001-007>010-012-PAZ054-055-060>062-192000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
347 PM EDT THU AUG 18 2011

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY
AND SUNDAY NIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN, WHICH
MAY LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ013>027-PAZ067>071-192000-
NEW CASTLE-CECIL-KENT MD-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
347 PM EDT THU AUG 18 2011

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY
AND SUNDAY NIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN, WHICH
MAY LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-192000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
347 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT WILL BE
CAPABLE OF PRODUCING LOCAL DOWNPOURS, WHICH MAY LEAD TO LOCALIZED
POOR DRAINAGE AND ROADWAY FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SOME SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY AND
SUNDAY NIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN, WHICH MAY
LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-192000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
347 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-192000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
347 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 19, 12:50 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1250 AM EDT FRI AUG 19 2011

DEZ001-002-NJZ016-017-021-PAZ067-070-190530-
CHESTER PA-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-KENT DE-
NEW CASTLE DE-SALEM NJ-
1250 AM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT CHESTER...CUMBERLAND...
DELAWARE...GLOUCESTER...KENT...NEW CASTLE AND SALEM COUNTIES...

AT 1246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF WEST CHESTER TO 5 MILES NORTH OF WILMINGTON TO 5 MILES NORTHWEST
OF DOVER...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
MARSHALLTON...PENNSVILLE...WILMINGTON...EDGEMOOR AROUND 1255 AM...
LEIPSIC...BELLEFONTE...ARDENCROFT AROUND 100 AM...GLENMOORE...ELAM
AND HANCOCKS BRIDGE AROUND 105 AM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4012 7553 3977 7516 3920 7509 3917 7512
      3919 7518 3923 7518 3929 7527 3929 7532
      3934 7535 3933 7537 3946 7555 3958 7554
      3958 7556 3946 7558 3932 7543 3924 7538
      3918 7540 3921 7562 3981 7566 4011 7595

FORECASTER:  DRAG
Special weather statement, Aug 19, 1:00 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
100 AM EDT FRI AUG 19 2011

DEZ001-002-MDZ008-012-015-190545-
CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
100 AM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...NEW CASTLE AND
QUEEN ANNE'S COUNTIES...

AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES SOUTH OF
LANCASTER TO 17 MILES NORTH OF CENTERVILLE...MOVING SOUTHEAST AT 25
MPH. THE THUNDERSTORMS WILL BE NEAR CRUMPTON AROUND 105 AM...ROCK
SPRINGS AROUND 110 AM...CONOWINGO...RICHARDSMERE...OCTORARO...
SUDLERSVILLE AROUND 115 AM...PERRYVILLE...MILLINGTON AROUND 120 AM...
WEST NOTTINGHAM AND RISING SUN AROUND 125 AM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

ISOLATED WESTERLY WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.

LAT...LON 3973 7623 3972 7613 3963 7585 3938 7565
      3920 7563 3904 7545 3923 7603 3937 7612
      3938 7607 3945 7600 3946 7602 3953 7599
      3956 7610 3969 7623

FORECASTER:  DRAG
Special weather statement, Aug 19, 1:31 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
131 AM EDT FRI AUG 19 2011

DEZ001-002-NJZ016>018-021-PAZ067-068-070-071-190630-
CAMDEN NJ-CHESTER PA-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-KENT DE-
MONTGOMERY PA-NEW CASTLE DE-PHILADELPHIA PA-SALEM NJ-
131 AM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT CAMDEN...CHESTER...CUMBERLAND...
DELAWARE...GLOUCESTER...KENT...MONTGOMERY...NEW CASTLE...PHILADELPHIA
AND SALEM COUNTIES...

AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
WEST CHESTER TO 11 MILES SOUTHEAST OF WEST CHESTER TO 14 MILES NORTH
OF DOVER...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
GRADYVILLE...UPLAND...ROSE VALLEY...PARKSIDE AROUND 135 AM...
LIONVILLE...NETHER PROVIDENCE TOWNSHIP...MEDIA...EXTON AROUND 140
AM...GREENWICH AND WOODLYN AROUND 145 AM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

AT 124 AM...THE STRONGEST STORM WAS ALONG THE DELAWARE PENNSYLVANIA
BORDER JUST EAST OF TALLEYVILLE DELAWARE HEADED FOR BOOTHWYN AND
CHESTER PENNSYLVANIA.

LAT...LON 4016 7539 3997 7501 3934 7500 3928 7530
      3934 7535 3933 7537 3935 7540 3932 7543
      3926 7541 3924 7551 3937 7551 3933 7545
      3936 7540 3937 7540 3945 7552 3987 7552
      4006 7591

FORECASTER:DRAG
Special weather statement, Aug 19, 1:44 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
144 AM EDT FRI AUG 19 2011

DEZ001-002-MDZ008-012-015-020-190645-
CAROLINE MD-CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
144 AM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE AND QUEEN ANNE'S COUNTIES...

AT 141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
ELKTON TO 4 MILES NORTH OF CENTERVILLE...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR HOPE...CHURCH HILL AROUND 150 AM...NORTH
EAST...BAY VIEW AROUND 155 AM...HOLLYWOOD BEACH...CRUMPTON AROUND 200
AM...PLEASANT HILL...GALENA AROUND 205 AM...CAYOTS AND CECILTON
AROUND 210 AM.  ANOTHER STRONG THUNDERSTORM WAS NEAR SMYRNA IN
CENTRAL DELAWARE.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3899 7626 3900 7618 3903 7625 3935 7617
      3938 7611 3938 7607 3944 7600 3946 7602
      3953 7599 3954 7607 3961 7610 3983 7553
      3968 7553 3960 7560 3961 7558 3961 7557
      3946 7558 3942 7552 3913 7551 3896 7627

FORECASTER: DRAG
Special weather statement, Aug 19, 2:28 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
228 AM EDT FRI AUG 19 2011

NJZ016>019-021>023-PAZ070-071-190715-
ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-CUMBERLAND NJ-DELAWARE PA-
GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
228 AM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN...
CAPE MAY...CUMBERLAND...DELAWARE...GLOUCESTER...PHILADELPHIA AND
SALEM COUNTIES...

AT 224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF CAMDEN TO 15 MILES SOUTHEAST OF WILMINGTON TO 14 MILES EAST OF
DOVER...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
NEWPORT...FORTESQUE...CEDARVILLE...SEABROOK FARMS AROUND 235 AM...
NATIONAL PARK...SOUTH PHILADELPHIA...WEST DEPTFORD...OLIVET AROUND
240 AM...DIVIDING CREEK AND DEPTFORD AROUND 245 AM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WESTERLY WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH A COUPLE OF
THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3920 7519 3923 7518 3926 7524 3929 7527
      3928 7530 3929 7532 3934 7536 3958 7542
      3990 7536 3998 7478 3983 7478 3978 7482
      3975 7479 3964 7479 3919 7472

FORECASTER:  DRAG
Special weather statement, Aug 19, 2:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 AM EDT FRI AUG 19 2011

NJZ012>015-020-026-190745-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-OCEAN NJ-
WESTERN MONMOUTH NJ-
248 AM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT MERCER...MIDDLESEX...MONMOUTH AND
OCEAN COUNTIES...

AT 245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF
NEW BRUNSWICK TO 6 MILES WEST OF TOMS RIVER...MOVING NORTHEAST AT 10
MPH. THE THUNDERSTORMS WILL BE NEAR JACKSONS MILLS...JACKSON...
LEISURE KNOLL...HOLIDAY HEIGHTS AROUND 255 AM...LEISURE VILLAGE
WEST-PINE LAKE PARK...HOLIDAY CITY SOUTH...CEDAR GLEN WEST...
BEACHWOOD AROUND 300 AM...SOUTH TOMS RIVER AND SILVER RIDGE AROUND
305 AM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

ISOLATED SOUTHWEST WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH
THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4015 7402 3995 7405 3988 7413 3983 7429
      4017 7464 4044 7424 4046 7412 4041 7399
      4047 7401 4047 7399 4041 7396 4032 7396

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:11 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester64 min
Aug 18, 8:26 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester112 min
Aug 18, 8:31 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer59 min
Aug 18, 8:48 PM EDTSpecial Weather StatementPHIWarren57 min
Aug 18, 8:48 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean57 min
Aug 18, 8:59 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren61 min
Aug 18, 9:48 PM EDTSevere Thunderstorm WarningPHIHunterdon, Middlesex, Morris, Somerset, Warren57 min
Aug 18, 9:53 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland, Salem67 min
Aug 18, 9:57 PM EDTSevere Thunderstorm WarningPHIMorris43 min
Aug 19, 12:19 AM EDTSpecial Marine WarningPHI26 min
Aug 19, 12:19 AM EDTSpecial Weather StatementPHICape May41 min
Aug 19, 12:50 AM EDTSpecial Weather StatementPHICumberland, Salem40 min
Aug 19, 1:14 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Mercer and 1 more3 hr
Aug 19, 1:31 AM EDTSpecial Weather StatementPHICumberland, Gloucester, Salem59 min
Aug 19, 2:28 AM EDTSpecial Weather StatementPHICamden, Cumberland, Gloucester, Salem47 min
Aug 19, 3:06 AM EDTAreal Flood AdvisoryPHIAtlantic, Cape May, Cumberland114 min
Aug 19, 3:21 AM EDTAreal Flood AdvisoryPHIMiddlesex, Monmouth, Ocean114 min
Aug 19, 6:24 AM EDTSpecial Weather StatementPHIMercer, Middlesex36 min
Aug 19, 6:37 AM EDTSpecial Weather StatementPHIMiddlesex23 min
Aug 19, 1:34 PM EDTSpecial Marine WarningPHI41 min
Aug 19, 2:39 PM EDTSpecial Marine WarningPHI96 min
Aug 19, 3:23 PM EDTSpecial Marine WarningPHI67 min
Aug 19, 4:05 PM EDTSpecial Weather StatementPHICamden55 min
Aug 19, 4:15 PM EDTSpecial Marine WarningPHI90 min
Aug 19, 4:29 PM EDTSevere Thunderstorm WarningPHIWarren61 min
Aug 19, 4:32 PM EDTAreal Flood AdvisoryPHISussex, Warren2 hr
Aug 19, 4:38 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden67 min
Aug 19, 4:42 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem4 hr
Aug 19, 5:12 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Sussex, Warren78 min
Aug 19, 5:27 PM EDTAreal Flood AdvisoryPHIMonmouth, Ocean111 min
Aug 19, 5:29 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean50 min
Aug 19, 5:47 PM EDTSpecial Marine WarningPHI118 min
Aug 19, 5:49 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Morris, Somerset104 min
Aug 19, 5:59 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Morris, Somerset80 min
Aug 19, 6:14 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Mercer, Salem65 min
Aug 19, 6:24 PM EDTSevere Thunderstorm WarningPHIMorris28 min
Aug 19, 6:54 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth31 min
Aug 18, 8:08 PM EDTSpecial Weather StatementPHIBerks67 min
Aug 19, 12:02 AM EDTSpecial Weather StatementPHIChester58 min
Aug 19, 4:00 AM EDTAreal Flood WarningPHIDelaware4 hr
Aug 19, 1:46 PM EDTSevere Thunderstorm WarningPHIMonroe59 min
Aug 19, 2:35 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe70 min
Aug 19, 2:38 PM EDTAreal Flood AdvisoryPHICarbon, Monroe3 hr
Aug 19, 2:57 PM EDTFlash Flood WarningPHICarbon, Monroe3 hr
Aug 19, 3:47 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe58 min
Aug 19, 4:52 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery, Northampton53 min
Aug 19, 5:35 PM EDTSevere Thunderstorm WarningPHIChester55 min
Aug 19, 5:39 PM EDTAreal Flood AdvisoryPHIChester, Delaware3 hr
Aug 19, 5:42 PM EDTSevere Thunderstorm WarningPHIChester, Montgomery48 min
Aug 19, 5:45 PM EDTAreal Flood AdvisoryPHIBucks, Montgomery, Philadelphia3 hr
Aug 18, 8:35 PM EDTSpecial Weather StatementPHIQueen Anne's55 min
Aug 19, 1:00 AM EDTSpecial Weather StatementPHICecil45 min
Aug 19, 1:44 AM EDTSpecial Weather StatementPHICecil, Kent, Queen Anne's61 min
Aug 19, 4:09 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's66 min
Aug 19, 4:42 PM EDTSevere Thunderstorm WarningPHICaroline63 min
Aug 19, 4:53 PM EDTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's5 hr
Aug 19, 6:18 PM EDTAreal Flood AdvisoryPHICaroline, Kent, Queen Anne's, Talbot3 hr
Aug 19, 6:21 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's69 min
Aug 19, 6:34 PM EDTAreal Flood AdvisoryPHICaroline2 hr
Aug 19, 1:20 PM EDTSpecial Weather StatementPHIKent, Sussex85 min
Aug 19, 1:42 PM EDTSevere Thunderstorm WarningPHISussex63 min
Aug 19, 2:09 PM EDTAreal Flood AdvisoryPHISussex92 min
Aug 19, 2:33 PM EDTAreal Flood AdvisoryPHIKent, New Castle7 hr
Aug 19, 2:53 PM EDTSevere Thunderstorm WarningPHIKent, New Castle52 min
Aug 19, 2:59 PM EDTSevere Thunderstorm WarningPHISussex61 min
Aug 19, 3:13 PM EDTSpecial Weather StatementPHISussex92 min
Aug 19, 3:53 PM EDTAreal Flood AdvisoryPHIKent, Sussex5 hr
Aug 19, 4:23 PM EDTSevere Thunderstorm WarningPHISussex82 min

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.